Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
155 Doctors are Online

Pus and blood filled bump appeared on leg. Took antibiotic. How to get rid of this?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3567 Questions
Question
hi i am XXXXXX. It all started when I borrowed my aunts trousers. I found a big painful bump on my left leg this bump later started to develop a face of a pimple filled with puss and blood inside it but really hard and painful to pop. I developed another big painful bump on my left thigh and went to the GP and was prescribed antibiotics. They dissapeared but left a dark XXXXXXX Just recently these bumps have come back in 3 places. My bikini line, my left leg and my left butt cheek. It is really painful and would like to know exactly what this is.
Posted Mon, 15 Apr 2013 in Infections
 
 
Answered by Dr. Raju A.T 1 hour later
Hi,

Thanks for your query.

I have seen the image you attached here.

Also based on your history, I suspect the lesions to be due to folliculitis which is infection of the hair follicle by bacteria. Most of times such infections are caused by virulent strains of staphylococcus. They do occur as a contagious disease spreading from one to another via sharing of dresses and other fomites.

This infection needs to be treated with antibiotics to which the offending bacterial strain is sensitive for. Not any antibiotic will be successful in treating this infection. Hence, I suggest you to get a Culture and antibiotic sensitivity test on the pus obtained from the boil. This test will identify the exact strain infecting and also the specific antibiotic to which the strain is susceptible.

Do consult your treating doctor with the Culture and antibiotic sensitivity test report, he can then consider most suitable antibiotic and formulate a dosage for you.

Meanwhile do take a Tab of IBUPROFEN 400 mg twice daily to reduce the inflammation and the pain associated with the lesions.

Hope, I answered your query.

Please do let me know if there are any other concerns.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Pus and blood filled bump appeared on leg. Took antibiotic. How to get rid of this? 21 minutes later
i thought it would be cellulitis as the doctors prescribed me flucloxacillin which is an antibiotic used to treat cellulitis and she also asked me to use cidal soap
 
 
Answered by Dr. Raju A.T 10 minutes later
Hi,

Thanks for writing back.

Usually cellulitis presents with inflammation in major part of the limb presenting generalized swelling in the affected part but does not present with confined lesions.

Whereas folliculitis is a confined lesion where in there is infection of the follicle and subsequent formation of pus leading to a pus filled boil.

Do get the Culture and sensitivity test on the pus done, this will determine the best antibiotic which will treat the infection and prevent recurrence.

Hope, I cleared your doubt.

Wish you good health.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Pus and blood filled bump appeared on leg. Took antibiotic. How to get rid of this? 7 minutes later
does folliculitis cause itching as my leg is both itchy around the swelling and painful on top of the swelling
 
 
Answered by Dr. Raju A.T 3 minutes later
Hi,

Yes, itching can be an associated symptom specially in the skin around the lesion. It is due to stretching of the skin and can be seen both in follicultis and cellulitis.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Pus and blood filled bump appeared on leg. Took antibiotic. How to get rid of this? 2 minutes later
how will i prevent it from re -occuring
 
 
Answered by Dr. Raju A.T 17 hours later
Hi,

Once you are treated with a course of antibiotics the organisms are sensitive for , then it will surely prevent the recurrences as it may kill most of the offending bacteria.

Wish you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor